Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Been using psyllium husk, irritation in throat, cough. Is it a reaction? What can I do?

I have been using psyllium husk for quite some time and I noticed that every time I use it, I get an irritation in my throat that would make me cough . I searched online and noted that there has been cases of people reacting violently to dust from psyllium. The articles included ways to minimize sensitivity to psyllium (wear a mask, scoop it out, don’t pour the powder etc etc). I tried to follow all these but I am still reacting to the psyllium. I don’t want to risk taking pysllium anymore, so want to find an alternative fiber supplement . I have taken inulin and oat bran in the past, but they do not work as well for me because they work differently than psyllium. I’d like to find a fiber supplement that has the closest mechanism of action as psyllium. So my question is: Is there an alternative to psyllium that has the same mechanism of action as psyllium?
Asked On : Mon, 21 Jan 2013
Answers:  1 Views:  342
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend,

Thanks for posting your query on this website. I can fully appreciate your concern for your problem.

1. You can use Guar Gum powder as a substitute for psyllium.

2. The dose of Guar Gum is 5gm twice daily, to be taken with at least one glass of water.

I am confident that you will certainly benefit from the advice.

May I assure you that I am always available for your assistance and will try my best to cure your condition to the best of my experience and knowledge.

Please feel free to revert back to me in case of further clarifications, if any.


Fond Regards,

Dr.(Col) R Karanwal
Answered: Thu, 26 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor